I've been on Xanax for nearly 6 months now for severe anxiety attacks. My anxiety is lots better with the Xanax. It has been wearing off too soon, however, so my doctor prescribed Klonopin first. I was afraid to take Klonopin because I read that it can cause weight gain and heart palpitations, both of which I really fear. So, he prescribed Ativan. I was taking .25 mg of Xanax three times a day, and today I replaced two of my Xanax doses with two .5 doses of Ativan. I felt great until about 7 p.m., when I started having adrenaline rushes, heart palpitations and felt like I was going into a panic attack. What I'm wondering is could this be Xanax withdrawal? I thought it would be OK to just replace the Xanax with the ATivan since they are similar. My doctor thought it would be OK, too. I don't want to have Xanax withdrawal, I've been through it before. Should I taper off the Xanax and then start the Ativan? I think the Ativan could help me, so I'd like to take it, but don't want to wind up with withdrawals. Please advise - should I continue taking Xanax and taper off and then start Ativan or should I just continue taking the Ativan and assume the panicky feeling I had was from something else?
Also, I've been taking Toprol XL, a beta blocker, for anxiety symptoms including racing heart. It has made my resting HR go down to 45, which scares me. So, my doctor told me to switch my normal 12.5 mg a day dose to 5 mg of Inderal per day. Should this small dose control my anxiety? Are you aware of any side effects of hair loss or weight gain with Inderal?
Finally, when my anxiety problems all started, it was from health-related fears. I started waking up in the middle of the night with heart racing that would calm down eventually with Xanax and then I'd wake up in the morning with heart racing again. Do you know what could have caused this? I've had all the heart tests and they said I'm fine except for mild mitral valve prolapse. I started fearing I was going to die and just wonder what could have caused that horrible feeling.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.